Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 13, 2015, 5:13 PM EDT for Sumter County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 13, 2015, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WWUS82 KFFC 132113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON JUL 13 2015
GAZ104-132145-
SUMTER GA-
513 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 545 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LESLIE...MOVING SOUTHWEST AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LESLIE AND DESOTO.
LAT...LON 3192 8424 3199 8420 3200 8413 3198 8406
3191 8401 3191 8404
TIME...MOT...LOC 2110Z 043DEG 5KT 3194 8413
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:58 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 13, 3:58 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT MON JUL 13 2015
...SEVERE STORMS LIKELY TUESDAY THROUGH WEDNESDAY...
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
PREVIOUS LONG TERM DISCUSSION /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR SVR THUNDERSTORMS TUE AFTERNOON AND
TUE NIGHT AS AN UPPER TROUGH SETS UP OVER THE EASTERN SEABOARD.
SBCAPE VALUES PROGGED TO REACH 4000-5000 J/KG OVER ERN TN AND FAR
NORTH GA TUES AFTERNOON. VERTICAL WIND SHEAR QUITE STRONG FOR MID
JULY...WITH 0-1KM AND 0-6KM BULK SHEAR VALUES OF 15-25KT AND
30-40KT RESPECTIVELY...LEADING TO MORE ORGANIZED STORMS. SUPERCELL
STORMS SOMEWHAT UNLIKELY BUT ORGANIZED MULTICELL STORMS PRETTY
MUCH A GIVEN WITH SIGNFICANT DAMAGING WIND AND LARGE HAIL
THREATS.
41/SNELSON
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SEVERE STORM THREAT WILL CONTINUE OVER MIDDLE GA ON WEDNESDAY AND
WONT SEE CLEARING UNTIL FRONT PUSHES OUT BETWEEN 00 AND 06Z THURS.
SEVERE WEATHER PARAMETERS NOT QUITE AS FAVORABLE AS THEY ARE ON
TUESDAY/TUES NIGHT BUT STILL SIGNIFICANT THREAT FOR DAMAGING WIND.
HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S.ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN THE
UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE. THE
MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING THROUGH
THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED DAILY
WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.
41/SNELSON
PREVIOUS LONG TERM DISCUSSION /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR THUNDERSTORMS TUE NIGHT AS AN UPPER
TROUGH SETS UP OVER THE EASTERN SEABOARD.
HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S. ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN
THE UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE.
THE MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING
THROUGH THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED
DAILY WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.
16
&&
.CLIMATE...
RECORDS FOR 07-14
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1966 74 1940 79 1980 61 1967
1954
1932
KATL 98 1954 75 1967 81 1980 59 1976
1938 1940 1967
1897
KMCN 101 1977 76 1911 78 1980 61 1967
1932 1918
KCSG 102 1977 82 1999 79 1981 64 1953
1966 1967
1964
RECORDS FOR 07-15
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1932 76 1945 77 1981 55 1967
KATL 100 1995 73 1930 79 1980 53 1967
KMCN 102 1981 79 2011 78 1899 61 1926
1932
KCSG 101 1983 82 1967 79 1980 59 1967
1977 1953
&&
.AVIATION...
18Z UPDATE...
EXPECTING AFTERNOON AND EVENING SCATTERED CONVECTION. WILL HOLD OFF ON
INTRODUCING THUNDER IN THE TAFS UNTIL DEVELOPMENT AND TIMING BECOME MORE
CERTAIN. CONVECTIVE COMPLEX MOVING SOUTHEAST FROM THE OHIO VALLEY COULD
AFFECT THE TAF SITES OVERNIGHT IF IT HOLDS TOGETHER AND TIMING IS
UNCERTAIN. VFR OUTSIDE OF CONVECTION. WINDS SHOULD STAY ON THE WEST
SIDE THROUGH THE PERIOD.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM FOR CONVECTIVE DEVELOPMENT. OTHERWISE...HIGH CONFIDENCE ON
REMAINING ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 96 75 95 / 40 50 40 30
ATLANTA 75 93 76 91 / 30 40 50 40
BLAIRSVILLE 68 87 68 86 / 50 50 50 30
CARTERSVILLE 73 92 73 91 / 30 50 50 30
COLUMBUS 76 96 77 94 / 30 30 30 40
GAINESVILLE 74 91 74 91 / 40 50 50 30
MACON 75 98 75 96 / 30 30 40 40
ROME 73 94 74 93 / 40 50 50 30
PEACHTREE CITY 73 93 74 92 / 30 30 40 40
VIDALIA 75 98 76 95 / 30 30 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: DODGE...EMANUEL...JOHNSON...LAURENS...MONTGOMERY...
TELFAIR...TOOMBS...TREUTLEN...WHEELER.
&&
SHORT TERM...41
LONG TERM....SNELSON
AVIATION...41Hazardous weather outlook, Jul 13, 5:48 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 AM EDT MON JUL 13 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 548 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. LARGE HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. DISCUSSION... WEAK UPPER DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT WILL HAVE THE POTENTIAL TO DEVELOP SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ..SEVERE STORM THREAT TO INCREASE ON TUESDAY.. SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY WITH DAMAGING WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY HAZARDS. LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 16
In the hours before
Special weather statement, Jul 13, 3:44 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 13 2015
GAZ104>106-132015-
SUMTER GA-CRISP GA-DOOLY GA-
344 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...CRISP AND DOOLY COUNTIES
UNTIL 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST OF PINEHURST
TO VIENNA...THROUGH NORTH OF CORDELE...TO NEAR DESOTO AND EAST OF
AMERICUS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...VIENNA...ARABI...LESLIE...DE SOTO...DESOTO...COBB...
LAMAR...TREMONT...THE GEORGIA VETERANS MEMORIAL STATE PARK...
RICHWOOD...HATLEY...WENONA...DRAYTON...TIPPETTVILLE...METHVINS...
EAST CRISP...FORT EARLY AND RAINES.
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3186 8393 3188 8393 3191 8392 3191 8407
3207 8416 3214 8406 3211 8394 3218 8373
3218 8367 3212 8361 3181 8361 3180 8380
TIME...MOT...LOC 1942Z 335DEG 13KT 3215 8367 3207 8367 3200 8375 3199
8394 3197 8402 3208 8411Special weather statement, Jul 13, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT MON JUL 13 2015
GAZ104-132115-
SUMTER GA-
445 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 515 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LESLIE. THIS STORM WAS NEARLY STATIONARY.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LESLIE...DE SOTO...DESOTO...LAMAR AND HUNTINGTON.
LAT...LON 3192 8425 3201 8420 3203 8409 3191 8394
3191 8397
TIME...MOT...LOC 2045Z 224DEG 0KT 3196 8412Special weather statement, Jul 13, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON JUL 13 2015
GAZ104-132145-
SUMTER GA-
513 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 545 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LESLIE...MOVING SOUTHWEST AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LESLIE AND DESOTO.
LAT...LON 3192 8424 3199 8420 3200 8413 3198 8406
3191 8401 3191 8404
TIME...MOT...LOC 2110Z 043DEG 5KT 3194 8413The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:28 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jul 12, 9:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Jul 12, 10:30 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jul 12, 10:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Jul 12, 10:53 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Jul 12, 10:58 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jul 12, 11:30 PM EDT | Special Weather Statement | FFC | Spalding | 30 min |
| Jul 12, 11:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jul 12, 11:50 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Jul 13, 12:14 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 46 min |
| Jul 13, 12:57 AM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Jul 13, 1:37 AM EDT | Special Weather Statement | FFC | Morgan, Oconee | 23 min |
| Jul 13, 1:52 AM EDT | Special Weather Statement | FFC | Greene | 38 min |
| Jul 13, 3:35 AM EDT | Heat Advisory | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more | 15 hr |
| Jul 13, 3:44 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 31 min |
| Jul 13, 4:45 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Jul 13, 6:26 PM EDT | Special Weather Statement | FFC | Emanuel | 49 min |
| Jul 13, 7:11 PM EDT | Special Weather Statement | FFC | Emanuel | 49 min |
| Jul 13, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 43 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.